Optimal Control of anM/M/SQueueing System
Donald S. Szarkowicz, Thomas W. Knowles
Operations Research · 1985 · Volume 33 · Issue 3
Abstract
We consider the problem of determining optimal operating policies for an M / M / S queueing system. The system state ( x 1 , x 2 ) is defined by x 1 the number of customers in the system, and x 2 the number of active service channels. The cost structure includes customer holding and service channel operating costs as well as a linear switching cost. We use a continuous-time Markov decision process formulation to obtain an optimal control policy of the control limit form, and present an algorithm for the finite state problem. Finite-transition and infinite-transition with discounting are considered.
Keywords
693 optimal control, 702 M/M/S queueing system
Enable JavaScript for citation tools and additional paper interactions.